Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jun 18, 2007, 11:17 AM AKDT. It took effect at Jun 18, 2007, 4:17 PM AKDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 11:17 AM AKDT (19:17 UTC)
- In effect from
- Jun 18, 2007, 4:17 PM AKDT
- Expired
- Jun 18, 2007, 4:45 PM AKDT
- In force
- 28 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fairbanks, (PFAI), launched 12:00Z, 7.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK58 PAFC 190023 SVRAFC AKZ141-190045- /O.NEW.PAFC.SV.W.0001.070619T0017Z-070619T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM ADT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPPER RIVER BASIN AREA OF ALASKA... * UNTIL 445 PM ADT * AT 400 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER COPPER RIVER BASIN...OR ABOUT 71 MILES NORTHWEST OF GLENNALLEN...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE DENALI HIGHWAY BETWEEN THE MACLAREN RIVER AND SUSITNA LODGE UNTIL 430 PM ADT AND MOVE TO AREAS SOUTH OF THE DENALI HIGHWAY THROUGH 445 PM ADT. HAIL UP TO ONE INCH INCHES IN DIAMETER HAD BEEN REPORTED IN PAXSON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 6287 14583 6308 14676 6292 14751 6261 14615 $$ JN
1 follow-up statement
000 WWAK58 PAFC 190048 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 448 PM ADT MON JUN 18 2007 AKZ141-190058- /O.EXP.PAFC.SV.W.0001.000000T0000Z-070619T0045Z/ COPPER RIVER BASIN AK- 448 PM ADT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR COPPER RIVER BASIN EXPIRED AT 445 PM ADT... LAT...LON 6287 14583 6308 14676 6292 14751 6261 14615 $$ JN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:00 AM AKDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 18, 12:00 AM AKDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT MON JUN 18 2007 .MODEL DISCUSSION... MODELS IN GENERALLY GOOD AGREEMENT. RUN TO RUN CONSISTENCY IS GOOD IN THE EASTERN DOMAIN. BUT THERE IS CONTINUED UNCERTAINTY IN THE WESTERN DOMAIN REGARDING THE RECEDING RIDGE OF HIGH PRESSURE. THEREFORE THE 00Z MON GFS WAS THE PREFERRED MODEL EAST OF 160W. AND THE 12Z SUN GFS WAS THE PREFERRED MODEL 160W WESTWARD. .UPPER LEVELS... HIGH PRESSURE ALOFT CONTINUES TO BUILD IN FROM THE NORTHEAST AND WILL BECOME FIRMLY ESTABLISHED OVER THE CENTRAL AND EASTERN MAINLAND BY TUESDAY NIGHT. MEANWHILE LOW PRESSURE ALOFT STRENGTHENS TODAY OVER THE GULF OF ALASKA AND THEN SHIFTS GRADUALLY SOUTHWARD INTO THE NORTH PACIFIC BY WEDNESDAY MORNING. UPPER LEVEL TROUGHINESS PERSISTS OVER THE WESTERN MAINLAND. UPPER LEVEL RIDGE EXTENDING NORTHWARD OUT OF THE PACIFIC ACROSS THE CENTRAL ALEUTIANS AND BERING SEA GRADUALLY BREAKS DOWN BY THURSDAY AFTERNOON. .SURFACE FEATURES... DIFFUSE FRONTAL BOUNDARY AS SEEN BY SATELLITE EXTENDS ACROSS WESTERN ALASKA AND INTO THE NORTHERN GULF. WEAK 1013 MB TRIPLE POINT LOW IN NORTHWESTERN GULF OF ALASKA DRIFTS SOUTHWARD AND DISSIPATES BY EVENING. THE SURFACE RIDGE OUT WEST RECEDES SOUTHWARD INTO NORTH PACIFIC ALONG WITH ITS UPPER LEVEL COUNTERPART. WILL WATCH FOR DEVELOPMENT OF POTENTIAL SHORT WAVES EMBEDDED WITHIN THE NORTHWESTERLY FLOW AHEAD OF THE RIDGE AS MODELS POSSESS THE MOST UNCERTAINTY IN THIS AREA. WEAKENING OCCLUDED FRONT APPROACHES FAR WESTERN ALEUTIANS TODAY THEN RAPIDLY DISSIPATES BY TOMORROW AFTERNOON. .FORECAST... AREAS OF LIGHT RAIN AND PATCHY FOG PERSISTING INTO THE AFTERNOON ALONG OLD FRONTAL BOUNDARY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND CONTINUING THROUGH THE EVENING. BEST POTENTIAL FOR CONVECTIVE DEVELOPMENT WILL BE DIRECTLY TO THE EAST OF THE FRONTAL BOUNDARY...COPPER RIVER BASIN AND NORTHERN SUSITNA VALLEY. PLENTY OF LOW STRATUS AND FOG BEING REPORTED ACROSS THE EASTERN BERING SEA...KUSKOKWIM DELTA...AND BRISTOL BAY COAST. CONDITIONS LIKELY TO PERSIST THROUGHOUT THE DAY AS THERE WILL BE LITTLE OPPORTUNITY FOR DAYTIME HEATING. RAINFALL ASSOCIATED WITH THE OCCLUDED FRONT WAY OUT WEST WILL BE LIMITED TO AREAS WEST OF AMCHITKA. .OUTLOOK... ADVECTION OF HIGH THICKNESS VALUES COUPLED WITH THE MAXIMUM SOLAR HEATING OF THE EQUINOX WILL ACT TO MAXIMIZE SURFACE TEMPERATURES OVER MAINLAND ALASKA AS THE WEEK PROGRESSES. OPPORTUNITY FOR SOME NEAR RECORD TEMPERATURES BEGINNING WEDNESDAY FOR INLAND AREAS OF SOUTHCENTRAL ALASKA. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. ASB JUN 07
In the hours before
Local storm report, Jun 18, 10:01 AM AKDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
301 PM ADT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL PAXSON 63.09N 145.61W
06/18/2007 E1.00 INCH AK OFFICIAL NWS OBS
HAIL WITH MAXIMUM SIZE OF ONE INCH REPORTED IN A STRONG
THUNDERSTORM. HAIL AN INCH DEEP ON GROUND.
&&
LUDWIGThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Jun 17, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Jun 18, 10:39 AM AKDT | Dense Fog Advisory | AFC | 23 hr | |
| Jun 18, 11:00 AM AKDT | Small Craft Advisory | AFC | 3 days | |
| Jun 18, 11:01 AM AKDT | Fire Weather Watch | AFC | 45 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.